Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 35, NWS Bismarck, ND

June 10, 20164 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 10, 2016, 1:42 AM CDT for 4 counties in North Dakota. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2016, 1:42 AM CDT (06:42 UTC)
Expired
Jun 10, 2016, 2:45 AM CDT
In force
63 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Foster County, ND, Kidder County, ND, Stutsman County, ND, Wells County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 137 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 1:55 AM CDTTSTM WND GST 611 W Carrington, ND
Jun 10, 2:15 AM CDTTSTM WND GST 603 W Mchenry, NDSOME TREE BRANCHES DOWN... 0.63 INCHES OF RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 7:43 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 6.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 828 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
828 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
2621 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

348 
WUUS53 KBIS 100642
SVRBIS
NDC031-043-093-103-100745-
/O.NEW.KBIS.SV.W.0035.160610T0642Z-160610T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
142 AM CDT FRI JUN 10 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHERN STUTSMAN COUNTY IN SOUTHEASTERN NORTH DAKOTA...
  FOSTER COUNTY IN SOUTHEASTERN NORTH DAKOTA...
  WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 245 AM CDT

* AT 140 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 12 MILES SOUTH OF MADDOCK TO 5 MILES SOUTHWEST OF
  PETTIBONE...MOVING EAST AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WOODWORTH AROUND 155 AM CDT. 
  PINGREE AROUND 220 AM CDT. 
  BUCHANAN AROUND 225 AM CDT. 
  SPIRITWOOD LAKE AROUND 235 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BREMEN...CHASELEY...CARRINGTON...BOWDON...SYKESTON...HEIMDAL...LAKE
WILLIAMS... WELLSBURG...HORSEHEAD LAKE AND HAMBERG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4704 9989 4785 9979 4785 9930 4767 9930
      4767 9927 4759 9926 4759 9850 4733 9850
      4733 9847 4699 9847
TIME...MOT...LOC 0640Z 268DEG 43KT 4779 9943 4706 9958 

HAIL...0.75IN
WIND...70MPH
 
$$

SCHILD
2 follow-up statements
221 
WWUS53 KBIS 100715
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
215 AM CDT FRI JUN 10 2016

NDC043-103-100724-
/O.CAN.KBIS.SV.W.0035.000000T0000Z-160610T0745Z/
KIDDER ND-WELLS ND-
215 AM CDT FRI JUN 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIDDER AND WELLS
COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4702 9943 4759 9904 4759 9850 4733 9850
      4733 9847 4699 9847
TIME...MOT...LOC 0714Z 274DEG 40KT 4774 9869 4701 9885 

$$

NDC031-093-100745-
/O.CON.KBIS.SV.W.0035.000000T0000Z-160610T0745Z/
STUTSMAN ND-FOSTER ND-
215 AM CDT FRI JUN 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR NORTHERN STUTSMAN AND FOSTER COUNTIES...

AT 214 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF MCHENRY TO NEAR BUCHANAN...MOVING
EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  SPIRITWOOD LAKE AROUND 230 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MELVILLE...JUANITA AND EDMUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4702 9943 4759 9904 4759 9850 4733 9850
      4733 9847 4699 9847
TIME...MOT...LOC 0714Z 274DEG 40KT 4774 9869 4701 9885 

HAIL...<.75IN
WIND...70MPH
 
$$

SCHILD
728 
WWUS53 KBIS 100746
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
246 AM CDT FRI JUN 10 2016

NDC031-093-100756-
/O.EXP.KBIS.SV.W.0035.000000T0000Z-160610T0745Z/
STUTSMAN ND-FOSTER ND-
246 AM CDT FRI JUN 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STUTSMAN AND FOSTER
COUNTIES HAS EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4702 9943 4759 9904 4759 9850 4733 9850
      4733 9847 4699 9847
TIME...MOT...LOC 0741Z 268DEG 43KT 4774 9869 4701 9885 

$$

SCHILD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:09 AM CDT, 33 minutes earlier.

Area forecast discussion, Jun 10, 1:09 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Bismarck ND
109 AM CDT FRI JUN 10 2016

.UPDATE...
Issued at 109 AM CDT Fri Jun 10 2016

We cancelled those portions of severe thunderstorm watch number
240 which are behind the primary, linear band of thunderstorms
that extends from near Rugby southward into Sheridan County as of
06 UTC. The line of storms has back-built south of the watch and
into eastern Burleigh County east of Bismarck. We will watch radar
trends to see if Kidder and Stutsman Counties need to be added to
the watch, but at this point trends in intensity suggest we might
not need to expand it any further.

UPDATE Issued at 1157 PM CDT Thu Jun 9 2016

Another quick update to extend severe thunderstorm watch 240 into
Foster County based on upstream radar trends and in collaboration
with SPC and WFO Grand Forks. We also trimmed a few more counties
in southwest ND from watch 240 with this update.

UPDATE Issued at 1127 PM CDT Thu Jun 9 2016

We collaborated with SPC to expand the severe thunderstorm watch
downstream of the intense thunderstorms that were centered around
Minot at 04 UTC. The severe threat is beginning to diminish to
the west, so we also cancelled the watch for Divide, Burke, and
Williams Counties. Additional counties in western ND will likely
be able to be removed from the watch in the next 90 minutes.

UPDATE Issued at 952 PM CDT Thu Jun 9 2016

Overall, the forecast is trending well and only minor changes were
made with this update, namely to ramp up PoPs a bit again based on
recent HRRR simulations. We discussed the possibility of expanding
the severe thunderstorm watch further east into Bismarck/Mandan
with SPC, but based on radar trends and some capping shown on the
00 UTC Bismarck sounding the threat appears marginal enough (but
certainly non-zero) to hold off on expanding the watch in space at
this point. We will continue to re-evaluate that possibility over
the next few hours, though.

UPDATE Issued at 803 PM CDT Thu Jun 9 2016

Quick update to accommodate a recently-issued severe thunderstorm
watch for western and parts of central ND, which is valid through
08 UTC, per collaboration with SPC. We also increased PoPs across
much of western and central ND through 09 UTC based on the recent
trends in radar imagery, which show increasing storm coverage as
forcing attendant to a shortwave trough approaches western ND.

UPDATE Issued at 604 PM CDT Thu Jun 9 2016

Only minor changes were made to the forecast with this update. We
did spread the chance of thunderstorms eastward a bit more quickly
than earlier advertised given radar trends. The severe storms that
moved out of northwest and into north central ND are still within
an axis of MLCAPE of 2000+ J/kg given surface temperatures in the
90s and dewpoints in the lower 60s F in their inflow region. Very
recent radar trends have shown a decreasing trend to those storms,
though, which is likely because they are outpacing the stronger
deep-layer shear that exists further west. That may marginalize
the severe threat with the batch of storms northwest of Minot as
of 23 UTC. Meanwhile, convection in southwest ND is high-based in
an environment characterized by 40+ F temperature-dewpoint spreads
and weak shear as of late afternoon, so we only expect a gusty
wind threat with that activity for the next few hours.

We are watching storms in MT closely (including one particularly
long-lived supercell approaching Jordan as as of 23 UTC). Simple
extrapolation of that activity brings it to the ND border by mid
evening. If it reaches ND before the boundary layer is able to
cool sufficiently for increasing capping to take hold, then there
could be a more organized severe threat, particularly over west
central and northwest ND.

&&

.SHORT TERM...(This evening through Friday)
Issued at 205 PM CDT Thu Jun 9 2016

The expectation of severe thunderstorms west through north central
this evening and tonight highlights the short term period.

Latest water vapor imagery shows an upper low circulating just off
of Vancouver Island with a downstream southwest flow into North
Dakota. Shortwaves peeling off from the main low and through the
northern Rockies continue to produce thunderstorms in central
Montana. The upper level low will meander and head into Washington
state Friday before ejecting northeast through southern Canada
over the weekend. This slow movement and trajectory keeps western
and central ND in a favored area for periodic thunderstorms.

The next shortwave to affect western and central ND is seen over
western Montana into central Idaho. An associated surface cold
front will advance from southern and eastern Montana into North
Dakota tonight. Nsharp soundings continue to show high based
thunderstorms around 8kft to 10kft west and north central with
the primary threat of damaging winds. Dewpoints have been dropping
across the west as mixing aloft with drier air ensues. Beach for
example went from a 61f dewpoint to 48f dewpoint. Mixed layer cape
should be decreasing as a result. Dcape values of around 1500 j/kg
across the west late this afternoon and evening indicative of
strong downdraft/damaging wind potential.

Lcl heights will likely be a bit lower across north central ND as
Minot sounding shows dewpoints in the lower 60s holding on through
the evening. May see cloud bases around 5kft with an increased
depth in cape values. The combination of surface-1km shear of
around 25kt, sfc-1km and sfc-3km relative helicity of 189 and
223 meters squared/second squared may provide a brief window of
tornado opportunity. The latest HRRR composite reflectivity shows
the strongest cells moving across north central between 03z-06z
which is coincident with the forecast sounding parameters mentioned
above. Thus, damaging winds, large hail, and a possible tornado
will be monitored north central early tonight. Convection will
taper off from west to east after midnight.

.LONG TERM...(Friday night through Thursday)
Issued at 205 PM CDT Thu Jun 9 2016

Brief transitory ridging occurs Friday after the passage of
Thursday nights shortwave. Thus dry during the daylight hours
Friday. Another round of thunderstorms expected Friday night into
Saturday, with a second shortwave following for Saturday
evening/night. It appears that on Sunday, thunderstorms should be
confined from the Turtle Mountains south into the James River
Valley. Severe thunderstorms possible with each round, but severe
weather is more favored Saturday evening/night along and ahead of
a well defined warm front draped over most of western and central
North Dakota. SPC maintains a large slight risk area.

Continued southwest flow through the middle of next week with
signs of another building ridge across central ND which may
gradually decrease chances for precipitation later in the week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 109 AM CDT Fri Jun 10 2016

Thunderstorms with local MVFR and IFR conditions, heavy rain, and
gusty winds will move out of central ND by about 11 UTC. VFR
conditions will prevail across western and central ND on Friday
behind the weak cool front which is generating tonight's
thunderstorm activity.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...CJS
SHORT TERM...KS
LONG TERM...KS
AVIATION...CJS
Hazardous weather outlook, Jun 10, 1:17 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
117 AM CDT FRI JUN 10 2016

NDZ012-013-022-023-025-035>037-046>048-050-051-110630-
MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
117 AM CDT FRI JUN 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT. SOME STORMS MAY BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY NIGHT FOR ALL BUT
THE FAR SOUTH...AND FROM THE TURTLE MOUNTAINS SOUTH INTO THE
JAMES RIVER VALLEY.

SATURDAY AND SUNDAY...THERE IS A CHANCE OF THUNDERSTORMS. SOME
STORMS COULD BE SEVERE.

CHANCES FOR THUNDERSTORMS CONTINUE OVER VARIOUS PARTS OF THE AREA
FROM MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. REPORT SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE AT 1-800-247-0212...OR POST IT ON OUR
FACEBOOK AND TWITTER PAGES.

NDZ001>005-009>011-017>021-031>034-040>045-110630-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
117 AM CDT FRI JUN 10 2016 /1217 AM MDT FRI JUN 10 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. NO SEVERE WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY NIGHT FOR ALL BUT
THE FAR SOUTH...AND FROM THE TURTLE MOUNTAINS SOUTH INTO THE
JAMES RIVER VALLEY.

SATURDAY AND SUNDAY...THERE IS A CHANCE OF THUNDERSTORMS. SOME
STORMS COULD BE SEVERE.

CHANCES FOR THUNDERSTORMS CONTINUE OVER VARIOUS PARTS OF THE AREA
FROM MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CJS/KS

In the hours before

Special weather statement, Jun 9, 11:56 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1156 PM CDT THU JUN 9 2016

NDZ018-019-021-100545-
MERCER ND-MCLEAN ND-DUNN ND-
1156 PM CDT THU JUN 9 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MCLEAN...
NORTHWESTERN MERCER AND DUNN COUNTIES UNTIL 1245 AM CDT/1145 PM
MDT/...

AT 1156 PM CDT/1056 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR KILLDEER...MOVING NORTHEAST AT 45 MPH.

HALF INCH HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KILLDEER...HALLIDAY...DUNN CENTER...MANNING...
LITTLE MISSOURI STATE PARK...MCKENZIE BAY RECREATION AREA...
INDIAN HILLS RECREATION AREA...OAKDALE...
SKUNK CREEK BAY RECREATION AREA AND TWIN BUTTES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT/200 AM
MDT/ FOR SOUTH CENTRAL...NORTHWESTERN AND SOUTHWESTERN NORTH DAKOTA.

LAT...LON 4736 10310 4768 10267 4768 10264 4770 10264
      4779 10252 4776 10247 4775 10240 4776 10238
      4780 10238 4745 10186 4705 10291 4725 10303
      4733 10303 4733 10308
TIME...MOT...LOC 0456Z 232DEG 39KT 4735 10282

SCHILD
Local storm report, Jun 10, 12:03 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1203 AM CDT FRI JUN 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND GST     RUGBY                   48.37N 100.00W
06/09/2016  M71 MPH          PIERCE             ND   BROADCAST MEDIA

&&

KING
Special weather statement, Jun 10, 12:45 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1245 AM CDT FRI JUN 10 2016

NDZ035-036-100630-
KIDDER-BURLEIGH-
1245 AM CDT FRI JUN 10 2016

...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT KIDDER AND
BURLEIGH COUNTIES UNTIL 130 AM CDT...

AT 1244 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF REGAN TO 7 MILES
NORTH OF MENOKEN TO 6 MILES EAST OF ST. ANTHONY. MOVEMENT WAS EAST AT
55 MPH.

WIND GUSTS TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BISMARCK...MANDAN...STEELE...LINCOLN...TAPPEN...MENOKEN...WING...
STERLING...TUTTLE...PETTIBONE...DAWSON...REGAN...ROBINSON...
LAKE ISABEL...MCDOWELL DAM RECREATION AREA...DRISCOLL...MCKENZIE...
BALDWIN...CRYSTAL SPRINGS AND LAKE WILLIAMS.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4668 10064 4666 10074 4669 10074 4669 10079
      4673 10078 4675 10084 4681 10082 4684 10085
      4733 10066 4733 9948 4698 9948 4698 9945
      4663 9945 4663 10066
TIME...MOT...LOC 0544Z 263DEG 49KT 4731 10043 4692 10048 4665 10078

MATHEWS
Local storm report, Jun 10, 12:49 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1249 AM CDT FRI JUN 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND GST     2 N ROLLA               48.88N  99.62W
06/10/2016  M60 MPH          ROLETTE            ND   AWOS

&&

MMATHEWS
Local storm report, Jun 10, 1:16 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
116 AM CDT FRI JUN 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND DMG     LANSFORD                48.63N 101.38W
06/09/2016                   BOTTINEAU          ND   CO-OP OBSERVER

            WIDESPREAD TREE DAMAGE AND SHINGLES TAKEN OFF ROOFS.
            WINDS ESTIMATED TO 75 MPH.

&&

MMATHEWS
Local storm report, Jun 10, 1:24 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
124 AM CDT FRI JUN 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 AM     TSTM WND GST     1 NE DENHOFF            47.49N 100.25W
06/10/2016  M79 MPH          SHERIDAN           ND   MESONET

&&

MMATHEWS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:22 PM CDTSpecial Weather StatementBISAdams38 min
Jun 9, 7:32 PM CDTSevere Thunderstorm WarningBISAdams58 min
Jun 9, 7:48 PM CDTSpecial Weather StatementBISWilliams42 min
Jun 9, 7:52 PM CDTSpecial Weather StatementBISRolette38 min
Jun 9, 8:09 PM CDTSevere Thunderstorm WarningBISDivide, Williams66 min
Jun 9, 8:13 PM CDTSevere Thunderstorm WarningBISBottineau, Rolette47 min
Jun 9, 8:40 PM CDTTornado WarningBISWilliams35 min
Jun 9, 8:47 PM CDTSpecial Weather StatementBISHettinger43 min
Jun 9, 8:56 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley64 min
Jun 9, 9:07 PM CDTSevere Thunderstorm WarningBISBurke, Mountrail, Ward, Williams53 min
Jun 9, 9:08 PM CDTSevere Thunderstorm WarningBISHettinger, Stark31 min
Jun 9, 9:23 PM CDTTornado WarningBISMountrail22 min
Jun 9, 9:42 PM CDTSpecial Weather StatementBISStark48 min
Jun 9, 9:49 PM CDTSevere Thunderstorm WarningBISSlope56 min
Jun 9, 9:56 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley51 min
Jun 9, 9:57 PM CDTSevere Thunderstorm WarningBISMountrail, Renville, Ward48 min
Jun 9, 10:07 PM CDTSevere Thunderstorm WarningBISBottineau, Renville, Ward53 min
Jun 9, 10:22 PM CDTSpecial Weather StatementBISStark38 min
Jun 9, 10:30 PM CDTSevere Thunderstorm WarningBISBillings, Dunn, McKenzie, Mercer46 min
Jun 9, 10:33 PM CDTSevere Thunderstorm WarningBISMountrail, Renville, Ward57 min
Jun 9, 10:49 PM CDTSpecial Weather StatementBISBillings, Golden Valley56 min
Jun 9, 10:56 PM CDTSevere Thunderstorm WarningBISMcHenry49 min
Jun 9, 10:58 PM CDTSpecial Weather StatementBISGrant, Morton, Oliver, Sioux47 min
Jun 9, 11:19 PM CDTSpecial Weather StatementBISDunn, McLean, Mercer56 min
Jun 9, 11:40 PM CDTSevere Thunderstorm WarningBISBottineau, McHenry, Pierce, Rolette65 min
Jun 9, 11:48 PM CDTSevere Thunderstorm WarningBISMcHenry, McLean, Mercer, Sheridan, Ward57 min
Jun 9, 11:56 PM CDTSpecial Weather StatementBISDunn49 min
Jun 10, 12:40 AM CDTSevere Thunderstorm WarningBISMcHenry, Pierce, Sheridan, Wells65 min
Jun 10, 12:45 AM CDTSpecial Weather StatementBISBurleigh, Kidder45 min
Jun 10, 1:46 AM CDTSpecial Weather StatementBISEmmons44 min
Jun 10, 2:18 AM CDTSpecial Weather StatementBISLogan, McIntosh, Stutsman57 min
Jun 10, 3:12 AM CDTSpecial Weather StatementBISDickey, LaMoure, McIntosh63 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.